MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH MICROEZ; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH MICROEZ; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "picc that was found to be leaking at the purple hub." add info rcvd 06/06/2022: vast called to discontinue patient's picc due to line infection.Patient states that it has been leaking from the purple lumen at the hub for a few days.Patient states that she did verbalize this to nursing staff.I did see that it was leaking between the purple lumen and the cap at the time of removal.What type of catheter securement was utilized? unknown.Was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome: there was no harm documented, but they did list the failure as ¿temp harm, requiring initial or prolonged hospitalization¿.Report also states: if a patient or staff reports/suspects a line is leaking then vast should be notified for further assessment.The line could be defective and/or source of infection.
 
Event or Problem Description
It was reported "picc that was found to be leaking at the purple hub." add info rcvd (b)(6) 2022: vast called to discontinue patient's picc due to line infection.Patient states that it has been leaking from the purple lumen at the hub for a few days.Patient states that she did verbalize this to nursing staff.I did see that it was leaking between the purple lumen and the cap at the time of removal.What type of catheter securement was utilized? unknown.Was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome: there was no harm documented, but they did list the failure as ¿temp harm, requiring initial or prolonged hospitalization¿.Report also states: if a patient or staff reports/suspects a line is leaking then vast should be notified for further assessment.The line could be defective and/or source of infection.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was unconfirmed because the problem could not be reproduced.The product returned for evaluation was one 4fr s/l powerpicc provena.Usage residues were observed throughout the sample.Microscopic inspection of the sample did not reveal any evidence of current or previous leakage.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration with no observed leaks.No leaks were observed during sustained (>15 seconds) pressurization.No deficiencies were discovered during evaluation of the returned sample.Consequently this complaint is unconfirmed at this time.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH MICROEZ
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14735183
Report Number3006260740-2022-02334
Device Sequence Number5800226
Product Code LJS
UDI-Device Identifier00801741000423
UDI-Public(01)00801741000423
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275108
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale